Purchase one-time access:Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
One-time access price info
- For academic or personal research use, select 'Academic and Personal'
- For corporate R&D use, select 'Corporate R&D Professionals'
Subscribe:Subscribe to Journal of Emergency Medicine
The view(s) expressed herein are those of the author(s) and do not reflect the official policy or position of Brooke Army Medical Center, the U.S. Army Medical Department, the U.S. Army Office of the Surgeon General, the Department of the Army and Department of Defense or the U.S. Government.
Reprints are not available from the author.
ScienceDirectAccess this article on ScienceDirect
- Comments on Medication Safety in the Emergency Department After a Trip to the K-HoleJournal of Emergency MedicineVol. 59Issue 2
- PreviewWe read with fascination the account of an emergency physician having experienced a severe adverse reaction after receiving intravenous (IV) ketamine for procedural sedation (1). We commend Dr Simon for sharing her traumatic episode. Her account serves as a vivid reminder that ketamine, despite popularity among emergency medicine providers, carries a unique toxicity profile. Nonetheless, we contend that the title of the commentary may be misleading and create undue stigmatization against a tool with a record of dependability and cardiorespiratory safety for procedural sedation (2).